Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 1, NWS Lubbock, TX

June 6, 2014Bailey County, Parmer County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 6, 2014, 7:14 PM CDT for Bailey County, Parmer County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 7:14 PM CDT (00:14 UTC)
Expired
Jun 6, 2014, 7:49 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Bailey County, TX, Parmer County, TX

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:25 PM CDTHAIL 1.751 S Farwell, TXGOLFBALL FOR A FEW MINUTES. NICKLES CONTINUING AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 6:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1985 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WFUS54 KLUB 070014
TORLUB
TXC017-369-070100-
/O.NEW.KLUB.TO.W.0001.140607T0014Z-140607T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BAILEY COUNTY IN NORTHWEST TEXAS...
  SOUTHWESTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 800 PM CDT

* AT 711 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A       
  TORNADO WAS LOCATED ABOUT 6 MILES WEST OF FARWELL...AND MOVING     
  SOUTHEAST AT 15 MPH.

  HAZARD...TORNADO AND HEN EGG SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MULESHOE...FARWELL...BOVINA...WEST CAMP...OKLAHOMA LANE...LARIAT
  AND PROGRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED A TORNADO! TAKE COVER IN A BASEMENT 
OR STORM SHELTER NOW!

&&

LAT...LON 3458 10305 3457 10270 3411 10271 3423 10304
TIME...MOT...LOC 0013Z 299DEG 13KT 3440 10312

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

MCZ
2 follow-up statements
664 
WWUS54 KLUB 070032
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
732 PM CDT FRI JUN 6 2014

TXC017-369-070100-
/O.CON.KLUB.TO.W.0001.000000T0000Z-140607T0100Z/
PARMER TX-BAILEY TX-
732 PM CDT FRI JUN 6 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN BAILEY AND
SOUTHWESTERN PARMER COUNTIES UNTIL 800 PM CDT...

AT 728 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 6 MILES SOUTHWEST OF FARWELL...AND MOVING SOUTHEAST AT 
20 MPH.

HAZARD...TORNADO AND HEN EGG SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

LOCATIONS IMPACTED INCLUDE...
MULESHOE...WEST CAMP...AND FARWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!

&&

LAT...LON 3453 10305 3453 10270 3411 10271 3423 10304
TIME...MOT...LOC 0031Z 312DEG 18KT 3429 10306

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$
439 
WWUS54 KLUB 070049
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
749 PM CDT FRI JUN 6 2014

TXC017-369-070058-
/O.CAN.KLUB.TO.W.0001.000000T0000Z-140607T0100Z/
PARMER TX-BAILEY TX-
749 PM CDT FRI JUN 6 2014

...THE TORNADO WARNING FOR NORTHERN BAILEY AND SOUTHWESTERN PARMER
COUNTIES IS CANCELLED...

THE THREAT OF TORNADOES HAS DIMINISHED WITH THIS STORM...HOWEVER A 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN PARMER 
AND NORTHERN BAILEY COUNTIES UNTIL 830 PM CDT.

LAT...LON 3453 10305 3453 10270 3411 10271 3423 10304
TIME...MOT...LOC 0048Z 312DEG 18KT 3423 10298

$$

MCZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:58 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 6, 6:58 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT FRI JUN 6 2014

.UPDATE...
STRONG-SEVERE COMPLEX OF THUNDERSTORMS MOVING INTO NORTHWESTERN
SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE. STORMS HAVE BEEN
ROTATING WITH HISTORY OF A FEW TORNADOES. TORNADO WATCH ISSUED
NORTHWESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE UNTIL 1 AM. RMCQUEEN

&&

.AVIATION...
A COMPLEX OF THUNDERSTORMS WEST OF THE REGION WILL CONTINUE TO MOVE
EAST THROUGH THE EVENING AND EARLY MORNING HOURS ON SATURDAY. IT
STILL REMAINS UNCLEAR ON WHETHER THIS CONVECTIVE ACTIVITY WILL
AFFECT KCDS. IF STORMS TO ROLL INTO THE KCDS TERMINAL...THE EXPECTED
TIME WOULD BE BETWEEN 04-09Z. THERE EXISTS A SMALLER CHANCE OF
THUNDERSTORMS AFFECTING THE KLBB TERMINAL AROUND THE SAME TIME.

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT FRI JUN 6 2014/

SHORT TERM...
BIGGEST CONCERN OVER THE NEXT 24 HOURS REVOLVE AROUND THUNDERSTORM
CHANCES...SOME WHICH COULD BE SEVERE LATER TODAY AND THEN AGAIN
SATURDAY AFTERNOON AND EVENING.

THESE STORM CHANCES WILL OCCUR AS THE UPPER HIGH THAT HAS RECENTLY
SUPPLIED ALL OF THE HOT WEATHER CONTINUES TO BE SUPPRESSED TO THE
SOUTH AND VARIOUS MINOR SHORTWAVE TROUGHS EMERGE ACROSS ITS NORTHERN
PERIPHERY. IN FACT...WE HAVE SEEN TEMPERATURES THIS AFTERNOON
RUNNING ABOUT 5 DEGREES COOLER THAN THIS TIME YESTERDAY AT MANY
SPOTS...THANKS TO THE WEAKENING RIDGE IN COMBINATION WITH RATHER
MOIST SOUTHEASTERLY LOW-LEVEL FLOW. VISIBLE SATELLITE IMAGERY DOES
REVEAL A RATHER BROAD CUMULUS FIELD ACROSS THE SOUTHERN PANHANDLE
INTO THE NORTHERN SOUTH AND ROLLING PLAINS WHERE A DIFFUSELY
CONVERGENT BOUNDARY IS RETREATING NORTH. THIS BOUNDARY COULD ACT AS
A FOCUS FOR CI LATER THIS AFTERNOON...WITH CIN GRADUALLY WANING AND
STRONG INSTABILITY IN PLACE...THOUGH IT WILL LIKELY HAVE LIFTED
NORTH OF THE CWA BY THE TIME THIS HAPPENS.

INSTEAD...OUR BETTER STORM CHANCES WILL LIKELY BE TIED TO CONVECTION
DEVELOPING ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO...WHICH
WILL MOVE EASTWARD THROUGH THE EVENING HOURS. IN ADDITION...AN
UPPER LEVEL DISTURBANCE SEEN EMERGING ACROSS THE HIGH PLAINS FROM
NORTHERN NEW MEXICO WILL ALSO GIVE A BOOST TO CONVECTION...WITH A
POSSIBLE MCS EVOLVING THROUGH THE EVENING AND OVERNIGHT HOURS.
THUS...INITIALLY THE BEST CHANCE FOR STORMS WILL LIKELY BE CONFINED
TO THE WESTERN/NORTHWESTERN ZONES THROUGH EARLY EVENING. MODERATE
DEEP LAYER SHEAR AND STRONG INSTABILITY WILL SUPPORT STORM
ORGANIZATION WITH MULTICELL AND SUPERCELL MODES CAPABLE OF LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN ENHANCED
TORNADO POTENTIAL WILL ALSO BE POSSIBLE WHERE THE LOW-LEVEL FLOW IS
BACKED AND SHEAR IS MAXIMIZED ALONG THE RETREATING BOUNDARY. EXPECT
THE STORMS TO CONGEAL INTO AN MCS TONIGHT AND ROLLING EAST OR
SOUTHEAST AS A SOUTHERLY LLJ CRANKS UP. MOST NWP FAVORS THE
PANHANDLE FOR THE MCS...WHICH IS REASONABLE GIVEN THE NORTHERLY
TRACK OF THE SUPPORTING UPPER LEVEL DISTURBANCE...BUT WOULD NOT BE
TERRIBLY SURPRISED FOR THIS COMPLEX TO CLIP AT LEAST OUR
NORTHERN/NORTHEASTERN ZONES...AND BRING GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. GIVEN THIS...WE HAVE INCREASED POPS INTO THE HIGH
CHANCE CATEGORY ACROSS THE NORTH AND NORTHEAST ZONES THROUGH
TONIGHT. FURTHER SOUTH...THE INCREASING CAP AND WANING UPPER SUPPORT
MAKE CONVECTION LESS LIKELY...THOUGH WE HAVE MAINTAINED A SLIGHT
CHANCE THROUGH ALL BUT THE FAR SOUTHERN ZONES.

THERE SHOULD BE A RELATIVELY LULL IN ACTIVITY TOMORROW
MORNING...ALTHOUGH A FEW SHOWERS/STORMS COULD LINGER ACROSS THE
NORTHEAST ZONES...BEFORE WE DO EVERYTHING AGAIN SATURDAY
AFTERNOON/EVENING. IT DOES APPEAR STORM CHANCES WILL EXPAND SOUTHWARD
FROM TODAY WITH THE RESURGENT FRONT MAKE A PUSH INTO THE SOUTH
PLAINS SATURDAY AFTERNOON AND EVENING. AGAIN...INSTABILITY AND SHEAR
WILL SUPPORT A SEVERE THREAT...WITH THE LIKELIHOOD OF ANOTHER MCS
TOMORROW NIGHT.

OTHERWISE...WE WILL SEE ANOTHER MILD NIGHT TONIGHT...SIMILAR TO THIS
MORNING...WITH HIGHS SATURDAY RANGING FROM THE MID-80S NORTH TO
MID-90S SOUTH.

LONG TERM...
FOCUS THIS AFTERNOON IS ON GOOD RAIN CHANCES THROUGH THE WEEKEND.
A SERIES OF SHORT WAVE UPPER TROUGHS MOVE QUICKLY EWD THROUGH
NEARLY ZONAL FLOW OVER THE PLAINS STATES. AT THE LOW LEVELS WILL
SEE A COLD FRONT SAG FURTHER SOUTH THROUGH THE PANHANDLE TOWARD
THE SOUTH PLAINS...FINALLY MOVING THROUGH THE REGION MONDAY. FOR
NOW MODELS ARE CONCENTRATING RAINFALL SATURDAY AND SUNDAY ACROSS
THE NORTHERN AND NORTHEASTERN PARTS OF THE FCST AREA...BUT
POTENTIAL EXISTS TO SHIFT FURTHER SOUTH IF ORGANIZED OUTFLOWS EACH
EVENING DRIVE NORTH WINDS INTO THE FCST AREA. EASTERLY COMPONENT
TO LOW LEVEL WINDS WILL KEEP LOW LEVEL MOISTURE IN PLACE AS WELL
AS AN UPSLOPE FLOW ONTO THE HIGHER TERRAIN TOWARD THE NM STATE
LINE. THUS STILL A VERY GOOD POTENTIAL FOR A CONVECTIVE COMPLEX TO
DEVELOP AND ROLL WEST TO EAST BOTH SATURDAY NIGHT AND AGAIN SUNDAY
NIGHT. WITH CONFIDENCE INCREASING WILL INCREASE POPS AND QPF
AMOUNTS WITH THE LATTER GENERALLY IN LINE WITH WPC...AND THUS
SHOWING POTENTIAL FOR 1 TO 3 INCH TOTALS FOR MUCH OF THE NERN
THIRD OF THE FCST AREA.

COLD FRONTAL PASSAGE WILL BEGIN TO BRING AN END TO PRECIP
CHANCES...ALTHOUGH WITH ONE PIECE OF UPPER LEVEL ENERGY RIDING
SEWD DOWN THE BACKSIDE OF AN AMPLIFYING UPPER RIDGE...CANNOT
COMPLETELY DISCOUNT SHOWER OR STORM CHANCES MONDAY. THAT
AMPLIFYING RIDGE WILL THEN BRING WARMER TEMPS NEXT WEEK...PROBABLY
PUSHING THE CENTURY MARK AGAIN BY WEDNESDAY. DRY WEATHER LIKELY AS
WELL...ALTHOUGH THERE REMAINS SOME POTENTIAL FOR STORMS MOVING
ESEWD OUT OF NERN NM WEDNESDAY NIGHT. SLIGHT MENTION ACROSS THE
NERN ZONES STILL VALID.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  85  62  79  60 /  60  30  50  30  50
TULIA         65  88  63  78  62 /  60  30  50  40  50
PLAINVIEW     70  89  64  79  63 /  50  30  50  40  50
LEVELLAND     70  94  66  82  65 /  20  20  30  40  50
LUBBOCK       73  93  66  84  65 /  20  20  40  40  50
DENVER CITY   67  96  67  86  66 /  20  20  20  30  40
BROWNFIELD    68  95  67  84  66 /  20  20  30  30  50
CHILDRESS     73  92  68  82  66 /  40  30  60  50  50
SPUR          71  93  68  83  66 /  20  20  50  40  50
ASPERMONT     72  96  72  87  70 /  20  20  40  40  50

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/99/01
Hazardous weather outlook, Jun 6, 11:31 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1131 AM CDT FRI JUN 6 2014

TXZ021>044-071645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1131 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING GENERALLY NORTHWEST OF A LINE FROM DENVER
CITY TO GUTHRIE. THE GREATEST THREATS WITH THESE STORMS WILL BE
LARGE HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS NEAR 70
MPH. LOCALLY HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE
WITH ANY OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH MONDAY AS THUNDERSTORM COMPLEXES PERIODICALLY
THREATEN THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:42 PM CDTAreal Flood AdvisoryLUBBailey, Parmer108 min
Jun 6, 7:47 PM CDTSevere Thunderstorm WarningLUBBailey, Parmer43 min
Jun 6, 8:26 PM CDTSpecial Weather StatementLUBBailey, Castro, Lamb, Parmer34 min
Jun 6, 8:46 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran44 min
Jun 6, 8:51 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher39 min
Jun 6, 8:59 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher46 min
Jun 6, 9:29 PM CDTSpecial Weather StatementLUBCochran31 min
Jun 6, 9:44 PM CDTSpecial Weather StatementLUBBriscoe, Floyd, Hale, Lubbock, Swisher31 min
Jun 6, 10:11 PM CDTSpecial Weather StatementLUBChildress, Crosby, Floyd, Hall, Lubbock, Motley34 min
Jun 6, 10:18 PM CDTSpecial Weather StatementLUBHockley27 min
Jun 6, 10:40 PM CDTSpecial Weather StatementLUBChildress, Cottle, Hall, Motley35 min
Jun 6, 10:43 PM CDTSpecial Weather StatementLUBHockley32 min
Jun 6, 10:45 PM CDTSpecial Weather StatementLUBLubbock30 min
Jun 6, 10:49 PM CDTSpecial Weather StatementLUBBailey26 min
Jun 6, 11:12 PM CDTSpecial Weather StatementLUBCochran33 min
Jun 6, 11:13 PM CDTSpecial Weather StatementLUBChildress, Cottle32 min
Jun 6, 11:15 PM CDTSpecial Weather StatementLUBCrosby30 min
Jun 6, 11:40 PM CDTSpecial Weather StatementLUBHockley35 min
Jun 6, 11:45 PM CDTSpecial Weather StatementLUBCrosby30 min
Jun 7, 5:28 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher32 min
Jun 7, 5:56 PM CDTSevere Thunderstorm WarningLUBFloyd49 min
Jun 7, 6:01 PM CDTTornado WarningLUBFloyd14 min
Jun 7, 6:32 PM CDTTornado WarningLUBFloyd28 min
Jun 7, 6:49 PM CDTSevere Thunderstorm WarningLUBMotley41 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.